Estimating Internet Users' Demand Characteristics
In this paper we investigate two parametric approaches and one non-parametric approach to estimating Internet users' value of time, an important characteristic of demand for Internet services. The advantages of these approaches are brought out, and the limitations are discussed. The models are tested using data generated from our simulation model of the Internet economy. First, we set up parametric count-data models given the characteristics of the data. While reasonably good results are obtained on all medium and large sized jobs, the method fails on small sized jobs. Second, we develop a nonparametric quasi-Bayesian update algorithm of retrieving the underlying distribution function of Internet users' value of time purely from observations of their choices. Compared with the parametric count data models, good results are obtained on all jobs.
|Date of creation:||01 Mar 1999|
|Date of revision:|
|Contact details of provider:|| Postal: CEF99, Boston College, Department of Economics, Chestnut Hill MA 02467 USA|
Web page: http://fmwww.bc.edu/CEF99/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Gupta, Alok & Stahl, Dale O. & Whinston, Andrew B., 1997.
"A stochastic equilibrium model of internet pricing,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 21(4-5), pages 697-722, May.
- Alok Gupta & Dale O. Stahl, 1996. "A Stochastic Equilibrium Model of Internet Pricing," CARE Working Papers 9604, The University of Texas at Austin, Center for Applied Research in Economics.
- Jerry A. Hausman & Bronwyn H. Hall & Zvi Griliches, 1984.
"Econometric Models for Count Data with an Application to the Patents-R&D Relationship,"
NBER Technical Working Papers
0017, National Bureau of Economic Research, Inc.
- Hausman, Jerry & Hall, Bronwyn H & Griliches, Zvi, 1984. "Econometric Models for Count Data with an Application to the Patents-R&D Relationship," Econometrica, Econometric Society, vol. 52(4), pages 909-38, July.
When requesting a correction, please mention this item's handle: RePEc:sce:scecf9:523. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum)
If references are entirely missing, you can add them using this form.